Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Schur algorithm and coefficient characterizations for generalized Schur functions

Authors: Tiberiu Constantinescu and Aurelian Gheondea
Journal: Proc. Amer. Math. Soc. 128 (2000), 2705-2713
MSC (1991): Primary 30C50, 47B50, 30E05
Published electronically: February 28, 2000
MathSciNet review: 1670430
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


In this paper we analyze the existence of a Schur algorithm and obtain coefficient characterizations for the functions in a generalized Schur class. An application to an interpolation problem of Carathéodory type raised by M.G. Krein and H. Langer is indicated.

References [Enhancements On Off] (What's this?)

  • 1. V. M. Adamjan, D. Z. Arov, and M. G. Kreĭn, Analytic properties of the Schmidt pairs of a Hankel operator and the generalized Schur-Takagi problem, Mat. Sb. (N.S.) 86(128) (1971), 34–75 (Russian). MR 0298453
  • 2. D. ALPAY, A. DIJKSMA, J. ROVNYAK, H.S.V. DE SNOO: Schur Functions, Operator Colligations, and Reproducing Kernel Pontryagin Spaces, Birkhäuser, Basel-Boston-Berlin, 1996. CMP 97:17
  • 3. T. Ya. Azizov and I. S. Iokhvidov, Linear operators in spaces with an indefinite metric, Pure and Applied Mathematics (New York), John Wiley & Sons, Ltd., Chichester, 1989. Translated from the Russian by E. R. Dawson; A Wiley-Interscience Publication. MR 1033489
  • 4. Joseph A. Ball and J. William Helton, A Beurling-Lax theorem for the Lie group 𝑈(𝑚,𝑛) which contains most classical interpolation theory, J. Operator Theory 9 (1983), no. 1, 107–142. MR 695942
  • 5. Gene Christner and James Rovnyak, Julia operators and the Schur algorithm, Harmonic analysis and operator theory (Caracas, 1994) Contemp. Math., vol. 189, Amer. Math. Soc., Providence, RI, 1995, pp. 135–160. MR 1347011,
  • 6. Tiberiu Constantinescu and Aurelian Gheondea, Minimal signature in lifting of operators. II, J. Funct. Anal. 103 (1992), no. 2, 317–351. MR 1151551,
  • 7. T. CONSTANTINESCU, A. GHEONDEA: Kolmogorov decompositions and the realization of time dependent systems, preprint 1997.
  • 8. I. S. Iohvidov and M. G. Kreĭn, Spectral theory of operators in spaces with indefinite metric. II, Trudy Moskov. Mat. Obšč. 8 (1959), 413–496 (Russian). MR 0107821
  • 9. M. G. Kreĭn and H. Langer, Über die verallgemeinerten Resolventen und die charakteristische Funktion eines isometrischen Operators im Raume Π_{𝜅}, Hilbert space operators and operator algebras (Proc. Internat. Conf., Tihany, 1970) North-Holland, Amsterdam, 1972, pp. 353–399. Colloq. Math. Soc. János Bolyai, 5 (German). MR 0423122
  • 10. M. G. Kreĭn and H. Langer, Über einige Fortsetzungsprobleme, die eng mit der Theorie hermitescher Operatoren im Raume Π_{𝜅} zusammenhängen. I. Einige Funktionenklassen und ihre Darstellungen, Math. Nachr. 77 (1977), 187–236. MR 0461188,
  • 11. M. G. Kreĭn and A. A. Nudel′man, The Markov moment problem and extremal problems, American Mathematical Society, Providence, R.I., 1977. Ideas and problems of P. L. Čebyšev and A. A. Markov and their further development; Translated from the Russian by D. Louvish; Translations of Mathematical Monographs, Vol. 50. MR 0458081

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30C50, 47B50, 30E05

Retrieve articles in all journals with MSC (1991): 30C50, 47B50, 30E05

Additional Information

Tiberiu Constantinescu
Affiliation: Department of Mathematics, University of Texas at Dallas, Richardson, Texas 75083-0688

Aurelian Gheondea
Affiliation: Institutul de Matematică al Academiei Române, CP 1-764, 70700 Bucureşti, România

Keywords: Schur functions, Schur algorithm, coefficient characterization, Carath\'eodory problem, Kre\u\i n space
Received by editor(s): March 30, 1998
Received by editor(s) in revised form: October 29, 1998
Published electronically: February 28, 2000
Additional Notes: The second author’s research was partially supported by the Ministry of Research and Technology of Romania grant 4022GR/1998.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society